Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2022, 7:42 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2022, 7:42 PM CDT (00:42 UTC)
- Expired
- May 10, 2022, 8:21 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 90 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3262 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS54 KEWX 110042
SVREWX
TXC137-465-110145-
/O.NEW.KEWX.SV.W.0087.220511T0042Z-220511T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
742 PM CDT Tue May 10 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Edwards County in south central Texas...
Northeastern Val Verde County in south central Texas...
* Until 845 PM CDT.
* At 742 PM CDT, a severe thunderstorm was located near Loma Alta,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Loma Alta, Devils River State Nat Area Del Norte and Vinegarone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2976 10079 2982 10102 3019 10086 3014 10059
TIME...MOT...LOC 0042Z 197DEG 19KT 2987 10087
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
577
WWUS54 KEWX 110107
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
807 PM CDT Tue May 10 2022
TXC137-465-110145-
/O.CON.KEWX.SV.W.0087.000000T0000Z-220511T0145Z/
Edwards TX-Val Verde TX-
807 PM CDT Tue May 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...
At 807 PM CDT, a severe thunderstorm was located near Loma Alta,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loma Alta, Vinegarone and Devils River State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2989 10073 2994 10097 3019 10086 3014 10059
TIME...MOT...LOC 0107Z 197DEG 19KT 3000 10083
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$653
WWUS54 KEWX 110121
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
821 PM CDT Tue May 10 2022
TXC137-465-110130-
/O.CAN.KEWX.SV.W.0087.000000T0000Z-220511T0145Z/
Edwards TX-Val Verde TX-
821 PM CDT Tue May 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EDWARDS AND
NORTHEASTERN VAL VERDE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm. A Special Weather Statement
will go out shortly to mention small hail.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2989 10073 2994 10097 3019 10086 3014 10059
TIME...MOT...LOC 0119Z 197DEG 19KT 3006 10081
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:27 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 10, 6:27 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 627 PM CDT Tue May 10 2022 ...New AVIATION... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS... Issued at 413 PM CDT Tue May 10 2022 A Severe Thunderstorm Watch has been issued for Val Verde County through 11 PM CDT. Some storms will be capable of producing large hail and damaging wind gusts this evening across this area. Some of the convective allowing models indicate the discrete storms across Mexico and the dry line evolving into one or more convective lines into the early evening. The convective allowing models indicate southern storms and severe threat rapidly weakening 10 PM to Midnight across the western 1/3 of the CWA. && .SHORT TERM... (Tonight through Wednesday night) Issued at 128 PM CDT Tue May 10 2022 A strong cap is reducing diurnal heating and keeping convection from developing over most of the area. There are a few, elevated, stray sprinkles along and east of I-35, but those are rooted above the boundary layer and hence moisture-starved, so we do not expect them to develop more than they already have. The bigger show will be late this afternoon and evening as a weak shortwave trough, the dryline, and several mountain chains in west Texas and northern Mexico initiate convection. CAPE, bulk shear, and SRH are all sufficient for supercells, but the profiles seem to indicate these will be LP "barber pole" supercells (mostly in West Texas), or the cold pools will grow upscale into short lines of storms. The upshot for our area are good chances for rain on the Rio Grande Plains, but only light to moderate amounts, and lower end severe threats of large hail and damaging winds. One or two storms may make it to the U.S. Highway 83 corridor, but these would not be severe, nor bring significant rainfall. Otherwise, the longwave pattern begins to transition on Wednesday toward zonal at mid and upper levels. With no near-surface boundaries in the area, we do not anticipate any thunderstorms. Conditions will be more similar to mid to late summer, with cloudy skies and muggy conditions in the mornings, followed by partly cloudy and hot afternoons. Temperatures will be above normal, but should not threaten records. && .LONG TERM... (Thursday through Monday) Issued at 128 PM CDT Tue May 10 2022 High pressure under upper level ridging will dominate through the long term period. The surface high over the Gulf will keep the dryline and any convection west of our CWA most days. The only chance for showers and thunderstorms over us will be Friday afternoon when a weak shortwave trough moves across Texas. The only part of the area that will have any chance for rain will be northern Val Verde County, and even there chances will be very low. The rest of the area will remain dry. Temperatures through the end of the week will continue well above normal with highs mainly in the middle to upper 90s. Sunday and Monday the upper ridge will strengthen over Texas and increased subsidence will push temperatures a bit higher with triple digit highs over much of the CWA Monday. && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Tue May 10 2022 Convection has developed in the higher terrain of Mexico and is now crossing the Rio Grande, north of DRT. Several models indicate coverage increasing in the vicinity of Del Rio 01Z-03Z. Some of the storms could become severe, producing large hail and wind gusts in excess of 50KT. Models indicate the southern end of the activity weakening around 04Z-06Z. We do not expect this to reach the I-35 corridor sites. Otherwise, VFR conditions prevail this evening, outside of convection. Stratus is expected to re-develop from the Coastal Plains into the I-35 corridor between 04Z-07Z and the west through the Hill Country overnight and into the Rio Grande 08Z-12Z Tuesday. Stratus will again mix out between 15Z-18Z Tuesday. Haze also continues to linger across South Central Texas, partially owing to smoke particulate that has been advected into the region from seasonal agricultural burns taking place in Mexico. While visibility with the haze is mostly greater than 6SM, there have been some periods the past couple of days where visibility briefly drops into the MVFR range. This has been mostly occurring in the morning hours. South to southeast winds will continue through the TAF period, with some gusts between 20-28KT this evening and again Wednesday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 94 69 95 / 0 0 0 0 Austin Bergstrom Intl Airport 70 94 68 95 / 0 0 0 0 New Braunfels Muni Airport 71 96 68 96 / 0 0 0 0 Burnet Muni Airport 70 94 68 95 / 0 0 0 0 Del Rio Intl Airport 75 95 72 96 / 50 0 0 0 Georgetown Muni Airport 70 94 68 95 / 0 0 0 0 Hondo Muni Airport 71 97 68 98 / 10 0 0 0 San Marcos Muni Airport 70 96 68 96 / 0 0 0 0 La Grange - Fayette Regional 73 95 69 95 / 0 0 0 0 San Antonio Intl Airport 72 95 70 95 / 0 0 0 0 Stinson Muni Airport 74 98 72 99 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...05 Aviation...76
Hazardous weather outlook, May 10, 3:44 AM CDT, 15 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 344 AM CDT Tue May 10 2022 TXZ171>173-183>194-202>209-217>225-228-111100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 344 AM CDT Tue May 10 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Late this afternoon and this evening, there is a slight risk of severe storms over Val Verde County. East of the slight risk area, a marginal risk of severe storms extends to near a Leakey to Uvalde to Carrizo Springs line. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 10, 6:48 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 PM CDT Tue May 10 2022
TXZ183-110045-
Val Verde TX-
648 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 745 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Langtry, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry, Shumla, Seminole Canyon State Park, Pandale and Pecos River
Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3021 10158 3014 10112 2957 10129 2959 10131
2965 10130 2966 10134 2965 10136 2970 10137
2975 10142 2977 10140 2975 10144 2979 10147
2976 10154 2981 10154 2980 10157 2978 10157
2979 10158
TIME...MOT...LOC 2346Z 185DEG 21KT 2985 10147
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 7:13 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
713 PM CDT Tue May 10 2022
TXZ183-110100-
Val Verde TX-
713 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of northeastern Val
Verde County through 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Comstock, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno, Bakers Crossing and Devils River State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3029 10119 3029 10081 2980 10106 2986 10126
TIME...MOT...LOC 0013Z 199DEG 33KT 2991 10113
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:13 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 10, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| May 10, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 57 min |
| May 10, 8:25 PM CDT | Special Weather Statement | EWX | Edwards | 65 min |
| May 10, 8:52 PM CDT | Special Weather Statement | EWX | Edwards | 53 min |
| May 10, 9:11 PM CDT | Special Weather Statement | EWX | Kinney | 64 min |
| May 10, 9:23 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 10, 9:42 PM CDT | Special Weather Statement | EWX | Edwards | 63 min |
| May 10, 11:22 PM CDT | Special Weather Statement | EWX | Kinney | 38 min |
| May 10, 11:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| May 10, 11:42 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 63 min |
| May 10, 11:58 PM CDT | Special Weather Statement | EWX | Val Verde | 32 min |
| May 11, 12:17 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| May 11, 12:29 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.